MAUDE Adverse Event Report: EKO HEALTH, INC. CORE 500 DIGITAL STETHOSCOPE

EKO HEALTH, INC. CORE 500 DIGITAL STETHOSCOPE
Model Number COR500
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that the referenced device overheated and the usb-c charging cable melted during charging.No death or serious injury reported.
 
Additional Manufacturer Narrative
Customer item returned with eko supplied usb-c charging cable and a third-party lax brand charger on (b)(6)2024.A preliminary initial visual examination revealed that the usb-c cable experienced a thermal event and demonstrated traces of melted plastic.The core 500 chestpiece did not exhibit signs of burning/charring/melting, and the chestpiece appears to function normally with a known-good charging cable.All three items have been forwarded to an external test laboratory (xponent) for specialized electrical component examination ((b)(6)2024).A supplementary report will be submitted at a later date once the investigation result becomes available.
 
Additional Manufacturer Narrative
The referenced device was forwarded to an independent laboratory for further investigation.The investigation found a significant amount of charred foreign materials which have been identified as chlorine, phosphorus, sodium, and fluorine inside the port of the usb-c connector.These foreign materials were consistent with household cleaning solutions.Visual inspection of the referenced device found burn marks around the shield.The usb-c port did not exhibit any signs of overheating.However, some brownish residues were observed.No signs or pin damage or anomalous high density residues were observed on the pins within the usb-c port.The reported incident was most likely caused by the foreign materials as they were observed in several locations with the usb-c connector which might have contributed to electrochemical metal migration and cause fault between the power and gnd pins.Based on the investigation findings, it was determined the reported incident was attributed to inadvertent contamination of the usb-c port.

Brand Name
CORE 500 DIGITAL STETHOSCOPE
Common Device Name
CORE 500 DIGITAL STETHOSCOPE
Manufacturer (Section D)
EKO HEALTH, INC.
2100 powell st, suite 300
emeryville CA 94608
Manufacturer (Section G)
EKO HEALTH, INC.
2100 powell st, suite 300
emeryville CA 94608
Manufacturer Contact
phillip yan
2100 powell st, suite 300
emeryville, CA 94608
8443563384
MDR Report Key20665385
Report Number3011651230-2024-00001
Device Sequence Number12814094
Product Code DQD
UDI-Device Identifier00850010298160
UDI-Public00850010298160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOR500
Device Catalogue NumberCOR500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceBlack Or African American